Jump to content
Sign in to follow this  
BrotherZoot

Advice on coming off Remeron

Recommended Posts

Don't be afraid of Remeron its a great drug for many people. Its also  easier for most people to taper off of  when the time comes.  In my opinion Remeron is the best antidepressant for anxious insomniacs. The drowsiness,dry mouth,lethargy is tough at first but it does get better with time and most if not all side effects go away in about a month. Remeron brought me out of a pit of despair when no other medication could. I stayed on 15mg. I think it was the deep sleep that helped restore my brain because I was on a sub therapeutic dose but still saw a lot of benefits. The dreams are amazing too. 

Share this post


Link to post
Share on other sites

I agree with jay89  @TheMonkeyTech. I had all sorts of worries about psymeds when I started them and most of those worries were wildly exaggerated or simply did not turn out to be issues at all. I worried a lot about discontinuing Lexapro but found it pretty easy. Ovearlly, taking Remeron has been a very positive experience for me. Like jay89 I got a lot of therapeutic benefit from a sub-therapuetic does and I believe it's because it has given me such great sleep, which has helped me function much better.

Edited by BrotherZoot

Share this post


Link to post
Share on other sites

Thanks for posting all the info. I am on Lexapro, I had a relapse when I stopped taking it consistently which made it ineffective....it is now ramping back up but was given Remeron 15mg in the meantime to help with sleep as insomnia started my relapse...

i have been on Mirt for 2.5 weeks but I am not liking it...I feel numb and tingly. Had great sleeps at first but now it sedates me for maybe 1.5 hours after I take it then nothing....could also be the Lexapro trying to fight it as it ramps back up. So anyways thinking of stopping the Remeron because I hate the tingling/numb feeling...

Share this post


Link to post
Share on other sites

@Jerrica Those sound like issues to discuss with your doctor. If Remeron doesn't agree with you, maybe they will suggest trying something else. Other sleep meds didn't work particularly well for me, but Remeron did (mostly because of the antihistamine property, which prevented me from waking up once I got to sleep). Maybe other hypnotics would work better for you.

Share this post


Link to post
Share on other sites

Yes I did and I am coming off the Mirt now. Although was only on it for 3.5 weeks. I am going back to my Trazodone which I took for years before my recent relapse..

last night was night 1 no mirtazapine. I was told that only on 15mg for such a short period to just stop it and start the Trazodone instead. I don’t think the mirtazapine did agree with me as I felt pretty dull and numb on it, like I didn’t feel like myself but a slower dissociated version of myself and after a few weeks it stopped helping me sleep. Also my anxiety is much more under control now that my escitalopram is kicking in again. Hopefully I don’t get any withdrawal since I was only on Mirt for such a short time!

Share this post


Link to post
Share on other sites

Ah! Thank you for this! I was on remeron 30 and then 15 for about 9 months and I am really sick of the side effects. My doctor said I could try going off it but gave me no advice on doing so and I've been freaking myself out reading all the potential side effects! It was reassuring to read your daily account even though it seems things have not been easy for you. How is it now? 

thanks again

<3

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...